I had to get off of Copaxone in May after only being on it for a few months. because there were simply no more injection sites left.
I had planned to just stay off the shots until the injection site dents and lumps disappeared, but it's been 4 and 1/2 months since the last shot, and I'm still
lumpy and dented like a really old cantalope. And the lumps, while much smaller, are still tender
. I mean, this just seems ridiculous.
I don't see how people who have really severe reactions to every injection keep taking this stuff every single day for years!
I guess I could have stuck it out, no pun intended, but I also suspected that the Copaxone was actually making my MS symptoms worse
. I didn't expect it to make things any better
in the first couple of years, but I hadn't anticipated it making it worse
. But whether it's a coincidence or not, I definitely felt worse and had more MS symptoms while I was ON Copaxone, paralleling the increasingly severe injection site reactions, as if the reactions were triggering my immune system in a bad way. And I'm sure doing better since I got OFF of it, so I guess Copaxone just isn't for me.
Also, because I have worked for years in a family doctor's office, and am the staff member who deals most with the drug reps, I can assure you that their under-reporting of side effects and risks is standard, and doesn't surprise anyone close to the profession. They exist to make a profit and I think we all know that they do. I'm afraid that I trust drug companies about as much as I'd trust a used car salesman with his bags packed.